Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 49, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special marine warning at Mar 30, 2021, 5:10 AM EDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2021, 5:10 AM EDT (09:10 UTC)
- Expired
- Mar 30, 2021, 6:15 AM EDT
- In force
- 65 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The radar
The Eglin Afb radar (KEVX), 160 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2129 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
006
WHUS52 KTAE 300910
SMWTAE
GMZ752-772-301015-
/O.NEW.KTAE.MA.W.0049.210330T0910Z-210330T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Tallahassee FL
410 AM CDT Tue Mar 30 2021
The National Weather Service in Tallahassee has issued a
* Special Marine Warning for...
Coastal Waters from Mexico Beach to Apalachicola out 20 NM...
Waters from Mexico Beach to Apalachicola FL from 20 to 60 NM...
* Until 515 AM CDT.
* At 410 AM CDT, a severe thunderstorm capable of producing
waterspouts was located 14 nm southwest of Empire Mica Wreck,
moving east at 15 knots.
HAZARD...Waterspouts and wind gusts to 40 knots.
SOURCE...Radar indicated.
IMPACT...Waterspouts can quickly form and capsize boats...damage
vessels...and create suddenly higher waves. Make sure all
on board are in a secure location and wearing life
jackets. Expect wind gusts in excess of 34
knots...suddenly higher waves...frequent lightning...and
heavy downpours. Make sure all on board are wearing life
jackets.
* Locations impacted include...
Empire Mica Wreck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 2907 8562 2924 8569 2949 8513 2911 8499
TIME...MOT...LOC 0910Z 248DEG 16KT 2919 8558
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...40KTS
$$
04-MCDWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at Mar 30, 3:54 AM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 30, 3:54 AM EDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 354 AM EDT Tue Mar 30 2021 .NEAR TERM [Through Tonight]... In the upper levels, a weak trough will be over the region today. Nearly zonal flow will be over the region tonight. At the surface, a weak Gulf Low will move northeastward through the region today. Rain showers currently over the Gulf and FL Big Bend will move inland this morning and continue through this afternoon. Thunderstorms will be isolated this afternoon. Showers will move out of the region shortly after sunset. Skies will be mostly cloudy today and tonight. Highs will be in the upper 70s and lower 80s. Lows tonight will be in the mid 60s. .SHORT TERM [Wednesday Through Thursday]... Active weather is expected through the middle of the week as a strong late season cold front moves through Wednesday night. On Wednesday afternoon, a line of storms associated with the front well to our northwest will likely be ongoing and these are forecast to move into our Alabama counties late Wednesday night as the front arrives. Severe weather prospects are mostly on the lower side across our forecast area due to limited instability at night and the strongest forcing remaining north of the area. However, enough deep layer shear will still be present to support a marginal risk (level 1 of 5) risk of severe weather late Wednesday night across the northwest parts of our forecast area. Strong/damaging wind gusts along the main line of storms is the primary concern. A tornado can't be ruled out, but the tornado potential appears to be low across the area due to decreasing instability and low values of low-level wind shear. Showers and thunderstorms are likely across our western FL Panhandle counties and southeast Alabama counties Wednesday night with the passing of the front. These showers/storms will become more scattered/isolated as they push north and east overnight. As the front comes through early Thursday, you likely won't miss it because much cooler temperatures will move in along with a notable increase in the winds out of the north. Sustained winds around 20 to 25 mph behind the front are forecast along with gusts possibly up to 35 mph. Thursday will be a breezy and a much cooler afternoon with high temperatures struggling to break into the 60s across our Alabama and Georgia counties along with portions of the FL Panhandle. The low to mid 60s are forecast across the Florida Big Bend. These temperatures will run about 10 to 15 degrees below seasonal normals and about 20 to 25 degrees cooler than Wednesday's high temperatures. Besides breezy conditions, expect hazardous marine conditions as well across our marine zones, especially in offshore waters where gale force gusts are possible. .LONG TERM [Thursday Night Through Tuesday]... Surface high pressure settles in to the region for the end of the week and with a dry air mass in place and mostly clear skies on Thursday night, expect chilly overnight low temperatures in the upper 30s and low 40s across the area. Dry conditions and breezy (at times) northerly flow remains over the area on Friday with high temperatures remaining cool in the low to mid 60s. With mostly clear skies expected again on Friday night, and a better positioned surface high, overnight lows will again drop into the upper 30s and low 40s. For the remainder of the weekend, dry conditions are likely. A passing trough over the weekend will bring an increase in clouds Saturday night into Sunday, but with a dry airmass preceding this feature we're not expecting any precipitation. A slow warming trend is expected with highs back into the 70s. && .AVIATION... [Through 06Z Wednesday] MVFR CIGs are expected this morning at TLH and VLD as rain showers move into the region from the Gulf. Rain showers will be more widespread this morning and this afternoon before clearing out this evening. Thunder (if any) will be confined to coastal areas. VFR conditions will return by late morning or early afternoon. && .MARINE... Hazardous boating conditions are likely to develop Wednesday night across area waters as a strong cold front moves through the region. West winds around knots will rapidly become northerly behind the front overnight Wednesday with 25 to 30 knot winds likely by Thursday morning, occasional gale force gusts are possible. Seas will quickly build from 3 feet to nearly 6 feet. Occasional seas of 8 feet are possible, especially in offshore waters. Conditions will likely fall below advisory levels for the upcoming weekend, but elevated easterly wind and seas are likely to stick around. && .FIRE WEATHER... A wet pattern will be in place through Wednesday night. On Thursday, a very dry air mass will move into the region. Red Flag conditions are not expected the next couple of days. && .HYDROLOGY... With forecast precipitation values between 0.25 and 0.75 expected over the next week across the region, there are no immediate flooding concerns at this time. Higher totals up to 1.0 inches is mostly expected across SE Alabama and bordering Georgia counties over the next several days. Another dry period is expected for several days beyond Thursday. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 81 65 86 49 63 / 30 10 0 30 0 Panama City 78 67 78 47 62 / 30 10 10 30 0 Dothan 78 64 82 42 58 / 60 30 50 60 0 Albany 79 64 86 44 60 / 40 20 30 70 0 Valdosta 81 65 86 50 61 / 80 30 0 30 0 Cross City 84 66 86 55 68 / 50 20 0 10 0 Apalachicola 75 67 77 50 64 / 10 10 0 20 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...McD SHORT TERM...Dobbs LONG TERM...Dobbs AVIATION...McD MARINE...Dobbs FIRE WEATHER...McD HYDROLOGY...Bunker/Dobbs
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:08 AM EDT | Special Marine Warning | TAE | 52 min | |
| Mar 30, 6:51 AM EDT | Special Marine Warning | TAE | 54 min | |
| Mar 30, 7:44 AM EDT | Special Marine Warning | TAE | 46 min | |
| Mar 30, 8:26 AM EDT | Special Marine Warning | TAE | 94 min | |
| Mar 30, 10:13 AM EDT | Areal Flood Advisory | TAE | Lafayette | 2 hr |
| Mar 30, 2:47 PM EDT | Gale Watch | TAE | 14 hr | |
| Mar 30, 2:53 PM EDT | Rip Current Statement | TAE | Gulf | 11 hr |
| Mar 30, 5:23 PM EDT | Special Weather Statement | TAE | Holmes | 37 min |
| Mar 30, 6:17 PM EDT | Special Weather Statement | TAE | Holmes | 28 min |
| Mar 30, 7:19 PM EDT | Special Weather Statement | TAE | Baker, Calhoun | 26 min |
| Mar 30, 5:59 PM EDT | Special Weather Statement | TAE | Houston | 31 min |
| Mar 30, 6:47 PM EDT | Special Weather Statement | TAE | Houston | 28 min |
| Mar 30, 7:13 PM EDT | Special Weather Statement | TAE | Houston | 32 min |
| Mar 30, 7:54 PM EDT | Special Weather Statement | TAE | Henry | 36 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.